Indiana, 2005

Damaging Winds in Indiana, August 13, 2005

August 13, 2005 · NWS IND · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 13, 3:00 AM EST, 17 hours earlier.

Area forecast discussion, Aug 13, 3:00 AM EST, 17 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EST SAT AUG 13 2005

.DISCUSSION...MINOR DIFFERENCES NOTED WITH MODELS THIS AM. SINCE GFS
CONTS TO HAVE DECENT HANDLE ON SITUATION DESPITE THE CONVECTIVE
FEEDBACK ISSUES...WL LEAN TOWARD IT MORE HEAVILY THIS FORECAST.

FORECAST ISSUE WL BE POPS TODAY.

STATIONARY FNT CONTS TO MEANDER ACROSS STATE. AT 08Z...FNT SPLIT
STATE WITH WAVES RIDING ALONG IT. BULK OF PRECIP ON NORTHERN SIDE OF
FNT WITH AN OCCASIONAL TSRA ALONG IT. SOME PATCHY FOG ALSO PRESENT.
PLENTY OF MOISTURE ACROSS FA WITH DPS IN THE 70S. TREND SHOULD CONT
MUCH OF THE DAY TODAY. FNT IS FORECAST TO MOVE A BIT SOUTH. THIS
WOULD BE MUCH OF CTRL INDIANA IN FAVORABLE POSITION FOR CONTINUED
PRECIP. DAYTIME HEATING WL YIELD LIS ON THE ORDER OF -4C TO -8C WITH
CAPES AROUND 2000-3000 J/KG. WOULD EXPECT TO SEE SIMILAR ATMOSPHERE
TODAY AS COMPARED TO THE PAST COUPLE OF DAYS. H85 WINDS ARE ONLY
AROUND 20KTS. DO NOT EXPECT ANY LARGE AREAS OF SVR WX WITH SUCH
MARGINAL SHEAR. WITH THAT IN MIND...A STORM OR TWO COULD APPROACH
SVR LEVELS WITH DAMAGING WINDS THE MAIN THREAT. PLAN ON BUMPING POPS
UP A BIT THIS MORNING WITH AMOUNT OF PRECIP WEST MVG ALONG FNT.

A MORE SUBSTANTIAL WAVE MOVES ALONG FNT TONIGHT. AS LOW CROSSES
STATE...EXPECT PRECIP ONCE AGAIN. SOME CAPE AND LIS BLO 0C REMAIN
OVRNGT ASSOCIATED WITH LOW. TSRA WL BE POSSIBLE AGAIN. PPW VALUES NR
2 ACROSS MUCH OF FA. WL HAVE TO WATCH FOR HEAVY RAIN WITH ANY TSRA
THAT DOES FORM.

SUN IS SHAPING UP TO BE INTERESTING. PPW VALUES INCREASE TO OVR 2
ACROSS MUCH CWA. LL JET INCREASES TO AROUND 40 KTS OVR SRN HALF OF
FA WITH 30-35KTS ACROSS NRN CWA. CDFNT IS FORECAST TO MV THRU CTRL
INDIANA DURING THE LATE MORNING TO EARLY AFTERNOON HRS. TIMING OF
THIS SYSTEM WL BE VERY IMPORTANT. IF FNT IS SLOW TO MV ACROSS
FA...COULD SEE A FEW STRONG TSRA ONCE AGAIN. WL HAVE TO MONITOR
SITUATION AS HEAVY RAIN WL CONT TO BE POSSIBLE.

MOS TEMPS APPEAR A BIT COOL TODAY CONSIDERING SOME SUN IS EXPECTED.
H85 TEMPS ARE A FEW DEGREES COOLER TODAY AS COMPARED TO FRIDAY SO WL
NOT GO AS HOT. WL BUMP MOS GUIDANCE UP TWO OR THREE DEGREES. MET TO
COOL TONIGHT. DPS WL REMAIN FAIRLY HIGH THUS WL KEEP TEMPS NR DPS.
SUN MAV IS TO COOL AGAIN. TEMPS WL BE A BIT COOLER WITH FNT SLIDING
SOUTH BUT NOT AS COOL AS MAV. WL LEAN TOWARD WARMER MET/FWC.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JB
Hazardous weather outlook, Aug 13, 9:01 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EST SAT AUG 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
901 AM EST SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ONE
OR TWO STORMS COULD CONTAIN DAMAGING WINDS. IN ADDITION...HEAVY
RAINFALL WILL BE POSSIBLE.

FURTHERMORE HEAT INDEX VALUES WILL REACH AROUND 100 DEGREES FOR
SEVERAL HOURS THIS AFTERNOON. IF YOU PLAN ON BEING OUTDOORS FOR AN
EXTENDED PERIOD OF TIME THIS AFTERNOON BE SURE TO STAY HYDRATED AND
REDUCE STRENUOUS ACTIVITY TO AVOID HEAT EXHAUSTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. IT
IS STILL TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE
SEVERE. ANY STORM THAT DOES FORM WILL HAVE THE POTENTIAL FOR BRIEF
HEAVY RAIN. THIS COULD LEAD TO SOME PONDING OF WATER ON ROADWAYS AND
NEAR POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JP

The radar

The Indianapolis radar (KIND), 56 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brown

When
August 13, 8:00 PM EST
Where
Brown County, Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.200, -86.250

Trees were downed.

Thunderstorm Wind, Vigo

When
August 13, 8:30 PM EST
Where
Vigo County, Terre Haute
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.467, -87.400

Trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469573, 5469572.